Alert archive / Tennessee / River Flood Warnings in 2013

River Flood Warning 11, NWS Morristown, TN

January 30, 2013Cocke County, Tennessee

NWS Morristown, TN issued this river flood warning at Jan 30, 2013, 9:14 AM EST for Cocke County, Tennessee. It took effect at Jan 30, 2013, 6:02 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 9:14 AM EST (14:14 UTC)
In effect from
Jan 30, 2013, 6:02 PM EST
Expired
Feb 1, 2013, 5:54 AM EST
In force
36 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

County Cocke County, TN

The radar

The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pigeon River at Newport (NEPT1). The gauge peaked at 13.84 ft at Jan 31, 2013, 5:00 AM EST.

actionminormoderatemajor5101501/3001/3102/0102/02
Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Jan 30, 6:32 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 30, 6:32 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
632 AM EST WED JAN 30 2013

.AVIATION...
STRONG GUSTY WINDS ALOFT WILL TRANSLATE TO THE SURFACE THIS
MORNING...CREATING VERY BREEZY/GUSTY CONDITIONS THROUGHOUT THE DAY.
A LINE OF TSRA WILL ADVANCE INTO THE REGION FROM WEST TO EAST THIS
MORNING....BEFORE MOVING OUT OF THE AREA BY EARLY AFTERNOON. IFR
CONDITIONS WITH LOCALIZED STRONG WIND GUSTS ARE EXPECTED AS THIS
LINE PASSES THROUGH EACH TERMINAL. A RETURN TO VFR CONDITIONS IS
EXPECTED IN WAKE OF THE STORMS BY THE AFTERNOON...BUT GUSTY
WESTERLY WINDS WILL PERSIST THIS EVENING AND OVERNIGHT.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: ANDERSON...BRADLEY...GRAINGER...HAMBLEN...HANCOCK...
     HAWKINS...JEFFERSON...KNOX...LOUDON...MCMINN...MEIGS...NW
     BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
     COCKE...NORTHWEST GREENE...NORTHWEST MONROE...ROANE...
     SULLIVAN...UNION...WASHINGTON TN...WEST POLK.

     WIND ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...
     HAMILTON...MARION...MORGAN...RHEA...SCOTT TN...SEQUATCHIE.

VA...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: RUSSELL...WASHINGTON.

     WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: SCOTT.

     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: LEE...WISE.

&&

AMP
Hazardous weather outlook, Jan 30, 4:38 AM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
438 AM EST WED JAN 30 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-310945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
438 AM EST WED JAN 30 2013 /338 AM CST WED JAN 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

STRONG AND DAMAGING WINDS ARE EXPECTED TODAY AHEAD OF A STRONG COLD
FRONT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST NORTHEAST
ACROSS THE CUMBERLAND PLATEAU AND SEQUATCHIE VALLEY THIS MORNING...
AND PROGRESS EASTWARD THROUGH THE VALLEY COUNTIES AND INTO THE
SOUTHERN APPALACHIANS BY THIS AFTERNOON.

DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE THE
MAIN THREATS WITH THESE STORMS. A TORNADO WATCH AND WARNINGS MAY BE
REQUIRED FOR THE FORECAST AREA LATER THIS MORNING.

FOR MORE INFORMATION...PLEASE ALSO SEE OUR HIGH WIND WARNING AND
WIND ADVISORY PRODUCT.

MUCH COLDER AIR FLOWS INTO THE REGION TONIGHT WITH A CHANCE OF A
LIGHT SNOW ACCUMULATION ACROSS THE HIGHER ELEVATIONS OF
SOUTHWESTERN VIRGINIA...AND NORTHEAST TENNESSEE INCLUDING THE SMOKY
MOUNTAINS. SNOWFALL ACCUMULATIONS OF UP TO 2 INCHES COULD OCCUR IN
THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A WEAK FAST MOVING SYSTEM MAY BRING SOME LIGHT SNOW MAINLY TO THE
NORTHERN HALF OF EAST TENNESSEE AND SOUTHWESTERN VIRGINIA THURSDAY
NIGHT...WITH SOME MINOR SNOW ACCUMULATIONS POSSIBLE IN THE HIGHER
ELEVATIONS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING AND AFTERNOON.

TG

In the hours before

Local storm report, Jan 30, 7:57 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
757 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     NON-TSTM WND DMG KNOXVILLE               35.97N 83.95W
01/30/2013                   KNOX               TN   BROADCAST MEDIA

            LARGE LIMB BLOCKING KINGSTON PIKE AT THE INTERSECTION OF
            SCENIC DRIVE.

&&
Local storm report, Jan 30, 8:02 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
802 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     NON-TSTM WND DMG KINGSTON                35.87N 84.51W
01/30/2013                   ROANE              TN   EMERGENCY MNGR

            FEW TREES DOWN ACROSS THE COUNTY.

&&
Local storm report, Jan 30, 8:30 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     NON-TSTM WND DMG 10 NW LA FOLLETTE       36.48N 84.25W
01/30/2013                   CAMPBELL           TN   911 CALL CENTER

            1 TREE DOWN ALONG HWY 297.

0815 AM     TSTM WND DMG     3 SE LA FOLLETTE        36.34N 84.09W
01/30/2013                   CAMPBELL           TN   911 CALL CENTER

            TREE DOWN ON LONG HOLLOW ROAD.

&&
Local storm report, Jan 30, 8:42 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
842 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     JASPER                  35.06N 85.63W
01/30/2013                   MARION             TN   911 CALL CENTER

            1 TREE DOWN.

&&
Local storm report, Jan 30, 8:44 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
844 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     2 S DUNLAP              35.34N 85.39W
01/30/2013                   SEQUATCHIE         TN   911 CALL CENTER

            2 TREES DOWN.

&&
Special weather statement, Jan 30, 9:07 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
907 AM EST WED JAN 30 2013

TNZ068-071>073-085>087-100>102-301500-
BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN-EAST POLK TN-LOUDON TN-MCMINN
TN-NORTH SEVIER TN-NORTHWEST MONROE TN-NW BLOUNT TN-SOUTHEAST MONROE
TN-WEST POLK TN-
907 AM EST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR POLK...BLOUNT...EXTREME WESTERN
SEVIER...MONROE...MCMINN...BRADLEY AND LOUDON COUNTIES UNTIL 1000 AM
EST...

AT 906 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
CLINTON TO CHATTANOOGA...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LOUDON...LENOIR
CITY...SWEETWATER...ATHENS...CLEVELAND...MADISONVILLE...ALCOA...
MARYVILLE...BENTON...CHARLESTON...ETOWAH...EAGLETON VILLAGE...MURRAY
STORE...HILLSVIEW...CLEAR WATER...PHILADELPHIA...MCDONALD...FLINT
SPRINGS...HOPEWELL AND NIOTA.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 6:31 AM ESTSevere Thunderstorm WarningMRXMorgan, Scott59 min
Jan 30, 6:41 AM ESTSevere Thunderstorm WarningMRXBledsoe, Marion, Sequatchie64 min
Jan 30, 7:53 AM ESTTornado WarningMRXBledsoe, Marion, Sequatchie52 min
Jan 30, 8:03 AM ESTSevere Thunderstorm WarningMRXAnderson, Campbell, Scott, Union57 min
Jan 30, 8:12 AM ESTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Sequatchie63 min
Jan 30, 8:17 AM ESTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Rhea43 min
Jan 30, 8:20 AM ESTSevere Thunderstorm WarningMRXClaiborne55 min
Jan 30, 8:48 AM ESTSevere Thunderstorm WarningMRXHancock57 min
Jan 30, 9:13 AM ESTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Marion, Meigs47 min
Jan 30, 10:05 AM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more7 hr
Jan 30, 10:48 AM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more5 hr
Jan 30, 11:02 AM ESTAreal Flood AdvisoryMRXBlount, Monroe, Polk6 hr
Jan 30, 11:36 AM ESTFlood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more10 hr
Jan 30, 12:08 PM ESTTornado WarningMRXMonroe, Polk37 min
Jan 30, 12:54 PM ESTAreal Flood AdvisoryMRXClaiborne, Grainger, Hamblen, Hancock, Jefferson, Sevier4 hr
Jan 30, 2:25 PM ESTAreal Flood AdvisoryMRXCocke, Greene, Hawkins, Sullivan, Washington4 hr
Jan 30, 3:05 PM ESTAreal Flood AdvisoryMRXCarter, Johnson, Unicoi4 hr
Jan 30, 3:25 PM ESTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more39 hr
Jan 30, 3:26 PM ESTFlash Flood WarningMRXSevier4 hr
Jan 30, 4:10 PM ESTRiver Flood WarningMRXHamilton39 hr
Jan 30, 4:10 PM ESTRiver Flood WarningMRXGrainger, Hancock46 hr
Jan 30, 4:10 PM ESTRiver Flood WarningMRXClaiborne, Grainger, Hancock59 hr
Jan 30, 4:10 PM ESTRiver Flood WarningMRXHawkins, Sullivan39 hr
Jan 30, 4:26 PM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more3 hr
Jan 30, 5:02 PM ESTAreal Flood WarningMRXBlount, Bradley, Hamilton, Knox, Loudon, McMinn and 5 more6 hr
Jan 30, 5:18 PM ESTAreal Flood AdvisoryMRXClaiborne, Grainger, Hamblen, Hancock, Jefferson, Sevier3 hr
Jan 30, 6:02 PM ESTAreal Flood WarningMRXCarter, Claiborne, Cocke, Grainger, Greene, Hamblen and 9 more6 hr
Jan 30, 12:45 PM ESTTornado WarningMRXCherokee, Clay30 min
Jan 30, 1:12 PM ESTAreal Flood AdvisoryMRXCherokee, Clay4 hr

Nearby

River Flood Warnings in Tennessee, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.